Virginia, 2019

Damaging Winds in Virginia, August 13, 2019

August 13, 2019 · NWS AKQ · 10 events in 6 counties and zones

Scattered severe thunderstorms well in advance of a frontal boundary produced damaging winds across portions of central and southeast Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms well in advance of a frontal boundary produced damaging winds across portions of central and southeast Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 13, 3:06 PM EST, 46 minutes earlier.

Area forecast discussion, Aug 13, 3:06 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
406 PM EDT Tue Aug 13 2019

.SYNOPSIS...
A cold front approaches the region from the northwest tonight,
and drops through the area Wednesday. This front stalls across
the area Wednesday night into Thursday before finally pushing
south Friday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 355 PM EDT Tuesday...

Current wv imagery depicts two shortwave troughs propagating
across the central Appalachians and srn Mid-Atlantic within a
region of zonal flow S of a broad trough that extends from the
Great Lakes to the Canadian Maritimes, and N of a ridge over the
Deep South. The initial wave is crossing the local area. This
has brought clouds along with scattered showers and isolated
tstms, which are pushing across the Ern Shore early this aftn.

The presence of clouds has hampered surface heating, and to
this point suppressed convective development across the nrn half
of the area. SPC mesoanalysis does depict that the airmass is
destabilizing across srn VA and NE NC with MLCAPE values
reaching 1500-2000 J/kg over the SW Piedmont. This is ahead of
the second wave, which is triggering showers/tstms over SW
Piedmont. The severe threat has diminished due to the morning
and midday cloud cover. However, the srn half of the area does
remain in a slight risk, and a severe tstm watch has been issued
for srn VA and some of interior NE NC through 9 pm, with the
main threat being damaging wind gusts. PoPs for later this aftn
into the evening area highest over srn VA and interior NE NC at
60-70%, with generally 30-50% elsewhere. The chc for
showers/tstms will diminish overnight as the second shortwave
trough pushes offshore, with warm and humid conditions and lows
in the low/mid 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 355 PM EDT Tuesday...

A cold front will remain N of the local area Wednesday morning,
and will slowly drop through the area during the aftn. The
700-500mb flow is only forecast to be 20-30kt. However, the
200mb flow is progged to be 50-55kt in the tail of a stronger
jet over New England, so this combined with a frontal boundary
at the surface should result in decent coverage of showers/tstms
during the aftn and early evening hours. However, the severe
threat is on the low- side (Day 2 marginal per SPC outlook)
given weaker mid-level flow and hence limited bulk shear. A
secondary shortwave will push through NE NC Wednesday night and
this could help maintain showers and embedded tstms into
Wednesday night. The primary threat will be heavy rain as PW
values are forecast to be in vicinity of 2.0". PoPs range from
30-50% N to ~60% SE. The front slowly pushes farther swd by
Thursday, with PoPs ranging from 20-30% from the Piedmont to the
Ern Shore, and 30-50% over SE VA/NE NC. Highs Wednesday are
forecast to range from the mid 80s over the Ern Shore, the the
upper 80s/around 90F elsewhere. Dewpoints in the mid/upper 70s
will result in heat indices of 100-104F over NE NC, especially
near the Albemarle Sound. Warm and humid Wednesday night with
lows in the low/mid 70s. Partly to mostly cloudy and humid
Thursday with highs in the mid/upper 80s (low/mid 80s Ern
Shore).

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 355 PM EDT Monday...

The large-scale pattern from Saturday-Monday will be
characterized by ridging building over the ern CONUS. Conditions
improve with PoPs dropping to 20% or less. A fairly potent area
of low pressure (sfc- aloft) will track from Ontario to Quebec
Sunday into Monday, with some residual troughing over the
Tennessee Valley. The trailing cold front potentially
approaches the area later Monday into Tuesday, which could lead
to more organized convection across the area. Since it is still
(nearly) a week out, will keep PoPs of around 30% in most areas
from late Monday into Tuesday. The aforementioned cold front
washes out over the area Tuesday.

Temperatures will remain near average through the extended period,
with forecast highs in the upper 80s-low 90s and lows mainly in the
upper 60s-low 70s.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 200 PM EDT Tuesday...

High pressure is centered well off the Southeast coast as of
18z, with a cold front well to the NW over the Ohio Valley.
Extensive mid and high clouds are over the region, and this has
largely suppressed convective activity, although some isolated
showers/tstms have impacted PHF and tracked near SBY through
18z. This activity is expected to push E of SBY and PHF after
18z. Additional showers and tstms are expected to develop over
srn and ern VA after 20z, and this convection will potentially
affect PHF/ORF/SBY, with a lesser chc at RIC and ECG. VFR
conditions are expected to prevail, with brief IFR/MVFR vsby
within showers/tstms. A SW wind will generally range between
8-12kt, with variable wind direction and a few stronger gusts
in and around any showers/tstms. The chc for showers/tstms will
diminish overnight, with some MVFR cigs possible at RIC/SBY
early Wednesday morning. Conditions remain unsettled Wednesday
as the cold front will slowly drop into the region, with a chc
of aftn/evening showers/tstms.

The front will stall and weaken over NC Thursday. A chc of
showers/tstms will continue, with the best probability over SE
VA/NE NC. Weak high pressure builds into the area Friday through
Sunday.

&&

.MARINE...
As of 400 PM EDT Tuesday...

There is a broad area of surface low pressure northwest of the
area and sfc high pressure anchored in the Atlantic this
afternoon. Winds have begun to decrease this afternoon in the
northern Chesapeake waters as the broad area of low pressure
moves east.

As the sfc low moves east over N. Virginia and Maryland, the
pressure gradient will tighten over the Delmarva Atlantic waters
this evening and into tonight. Winds will increase out of the
south to 15-20 kt with gust to 25 kt (SCA in effect until 1am).
At this time, winds are expected to stay below SCA criteria in
the Chesapeake Bay tonight.

A sfc frontal boundary will move south into our area waters
Wednesday and remain in the area through the end of the week.
bringing with it lighter winder (VRB 5-10 kt). Winds will
increase Wednesday night and into Friday. Depending on where the
front sets up, winds will be NE around 10 kt north and SW 10 kt
south.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 AM EDT Wednesday for ANZ650-652-
     654.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ/RHR
LONG TERM...AJZ/ERI
AVIATION...AJZ
MARINE...CP
Hazardous weather outlook, Aug 13, 2:30 PM EST, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
330 PM EDT Tue Aug 13 2019

NCZ012>014-VAZ065-066-079>081-087>089-092-093-095>098-523>525-141930-
Northampton-Hertford-Gates-Mecklenburg-Lunenburg-Brunswick-Dinwiddie-
Prince George-Greensville-Sussex-Surry-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-York-
Newport News-Hampton/Poquoson-
330 PM EDT Tue Aug 13 2019

...SEVERE THUNDERSTORM WATCH 578 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of moderate to heavy rain will be possible on Wednesday and
Thursday as a slow moving front traverses the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ021>024-VAZ048-061-062-064-069-075>078-085-509>512-515-517>522-
141930-
Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Cumberland-
Goochland-Caroline-Powhatan-Westmoreland-Richmond-Northumberland-
Lancaster-Middlesex-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Henrico (Including the City of Richmond)-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
330 PM EDT Tue Aug 13 2019

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-141930-
Maryland Beaches-Accomack-Northampton-
330 PM EDT Tue Aug 13 2019

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ015>017-030>032-102-VAZ060-067-068-082>084-086-090-513-514-516-
141930-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Prince Edward-Nottoway-Amelia-Charles City-
New Kent-Gloucester-Mathews-James City-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-
330 PM EDT Tue Aug 13 2019

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

A few strong to severe thunderstorms are possible this afternoon and
evening. The main threat is from damaging wind gusts. Additionally,
any thunderstorms will contain heavy rain and frequent lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of moderate to heavy rain will be possible on Wednesday and
Thursday as a slow moving front traverses the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 13, 2:27 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
327 PM EDT Tue Aug 13 2019

VAZ060-066-132000-
Lunenburg-Prince Edward-
327 PM EDT Tue Aug 13 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PRINCE EDWARD AND
NORTHWESTERN LUNENBURG COUNTIES...

At 327 PM EDT, a strong thunderstorm was located near Charlotte Court
House, moving east at 25 mph.

Wind gusts of 40 to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lunenburg, Rehoboth, Green Bay, Briery Creek Lake, Prince Edward
Station, Briery, Loves Mill, Arvins Store, Twin Lakes State Park,
Nutbush, Burkes Tavern, Scholfield, Moran, Plantersville, Blevins
Corner, Pleasant Grove, Virso, Meherrin, Prince Edward Lake and
Simplicity.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3724 7824 3689 7825 3693 7848 3708 7844
      3709 7846 3709 7848 3711 7850 3713 7851
      3714 7854 3715 7855 3714 7858 3716 7862
      3717 7863 3719 7864
TIME...MOT...LOC 1927Z 277DEG 22KT 3708 7858

EI
Special weather statement, Aug 13, 3:04 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
404 PM EDT Tue Aug 13 2019

NCZ012-VAZ079-087-132045-
Northampton-Brunswick-Greensville-
404 PM EDT Tue Aug 13 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NORTHAMPTON...SOUTHWESTERN GREENSVILLE AND SOUTHEASTERN BRUNSWICK
COUNTIES...

At 404 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Barley to near Littleton to near
Warrenton. Movement was southeast at 30 mph.

Wind gusts of 40 to 50 mph are possible with these storms.

Locations impacted include...
Roanoke Rapids, Garysburg, Dahlia, Gaston, Seaboard, Barley, Gasburg,
Jackson, Mud Castle, Gum Forks, Triplet, Henrico, Vultare,
Valentines, Slates Corner, Pleasant Grove, Pleasant Hill, Gumberry,
Roanoke Rapids Lake and Turners Crossroads.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3631 7757 3634 7758 3638 7755 3641 7755
      3645 7763 3648 7765 3648 7777 3650 7782
      3651 7790 3654 7790 3655 7800 3666 7779
      3651 7730 3632 7746 3630 7755
TIME...MOT...LOC 2004Z 297DEG 26KT 3657 7777 3646 7795 3641 7811

EI
Special weather statement, Aug 13, 3:04 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
404 PM EDT Tue Aug 13 2019

VAZ082>084-090-520-523-132045-
Charles City-New Kent-Eastern King and Queen-York-James
City-Gloucester-
404 PM EDT Tue Aug 13 2019

...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER...SOUTHEASTERN KING
AND QUEEN...EASTERN CHARLES CITY...NORTHWESTERN YORK...SOUTHEASTERN
NEW KENT AND JAMES CITY COUNTIES...

At 404 PM EDT, a strong thunderstorm was located near Toano, moving
east at 25 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.

Locations impacted include...
Williamsburg, Charles City, Gloucester Courthouse, West Point, Norge,
Toano, Hayes, Rustic, Ruthville, Holdcroft, Glenns, Barhamsville,
Shacklefords, Croaker, Camp Peary, Naxera, Mattaponi, Ewell,
Allmondsville and Clay Bank.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3726 7687 3728 7688 3727 7689 3726 7688
      3728 7699 3730 7700 3730 7702 3734 7708
      3743 7707 3753 7681 3752 7679 3754 7679
      3759 7664 3759 7661 3758 7661 3759 7660
      3757 7657 3734 7641
TIME...MOT...LOC 2004Z 249DEG 24KT 3740 7686

Butner
Special weather statement, Aug 13, 3:32 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
432 PM EDT Tue Aug 13 2019

VAZ084-086-090-523-132115-
Mathews-York-James City-Gloucester-
432 PM EDT Tue Aug 13 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GLOUCESTER...WEST
CENTRAL MATHEWS...CENTRAL YORK...AND SOUTHERN JAMES CITY COUNTIES AND
THE CITY OF WILLIAMSBURG...

At 431 PM EDT, a strong thunderstorm was located over College Of
William And Mary, moving east at 25 mph.

Wind gusts pf 40 to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Williamsburg, Gloucester Courthouse, College Of William And Mary,
Queens Lake, Virginia Institute For Marine Sciences, Gloucester
Point, Busch Gardens, Hayes, Wicomico, Achilles, York Terrace, Carver
Gardens, Grove, Kings Point, Jamestown, Lackey, Beulah, Camp Peary,
Glass and Naxera.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3724 7635 3721 7635 3722 7658 3722 7681
      3725 7688 3726 7687 3728 7689 3729 7686
      3730 7687 3732 7687 3735 7679 3744 7639
      3725 7634
TIME...MOT...LOC 2031Z 263DEG 23KT 3728 7676

Butner
Special weather statement, Aug 13, 3:42 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
442 PM EDT Tue Aug 13 2019

NCZ012-132130-
Northampton-
442 PM EDT Tue Aug 13 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHAMPTON COUNTY...

At 442 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles southeast of Warrenton to near
Halifax to near Garysburg. Movement was southeast at 25 mph.

Wind gusts of 40 to 50 mph are possible with these storms.

Locations impacted include...
Roanoke Rapids, Garysburg, Rich Square, Gaston, Conway, Woodland,
Jackson, Lasker, Eagletown, Mud Castle, Milwaukee, Gum Forks,
Potecasi, Bryantown, Boones Crossroads, Pleasant Grove, George,
Creeksville, Gumberry and Roanoke Rapids Lake.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3619 7733 3619 7735 3621 7739 3624 7738
      3627 7741 3629 7741 3632 7744 3631 7750
      3631 7757 3634 7758 3638 7755 3641 7755
      3645 7763 3648 7765 3648 7777 3654 7773
      3641 7715 3622 7723 3621 7729 3617 7730
TIME...MOT...LOC 2042Z 304DEG 20KT 3629 7804 3631 7763 3646 7752

EI
Special weather statement, Aug 13, 3:47 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
447 PM EDT Tue Aug 13 2019

VAZ065>067-079-080-087-132130-
Mecklenburg-Lunenburg-Nottoway-Dinwiddie-Brunswick-Greensville-
447 PM EDT Tue Aug 13 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
MECKLENBURG...NORTH CENTRAL GREENSVILLE...SOUTHEASTERN LUNENBURG...
SOUTHEASTERN NOTTOWAY...SOUTHERN DINWIDDIE AND BRUNSWICK COUNTIES...

At 447 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near South Hill to near Alberta to near
Fort Pickett. Movement was east at 25 mph.

Wind gusts of 40 to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Dinwiddie, South Hill, Lawrenceville, McKenney, Brodnax, Purdy,
Brunswick, La Crosse, Alberta, Fort Pickett, Dewitt, Dundas, Bacons
Fork, Cochran, Gills Corner, Dolphin, Wharfs Store, Meredithville,
Darvills and Forksville.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3692 7803 3707 7793 3708 7744 3693 7753
      3688 7762 3685 7757 3679 7760 3662 7792
      3679 7828
TIME...MOT...LOC 2047Z 291DEG 21KT 3680 7816 3690 7795 3704 7790

EI

The radar

The Norfolk radar (KAKQ), 35 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, James City

When
August 13, 3:52 PM EST
Where
James City County, 1.38 mi S of Five Forks
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.230, -76.770

Trees were downed along Jamestown Road.

Thunderstorm Wind, Dinwiddie

When
August 13, 4:05 PM EST
Where
Dinwiddie County, 0.55 mi E of Dinwiddie
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.080, -77.590

Tree was downed in Dinwiddie.

Thunderstorm Wind, Newport News (C)

When
August 13, 4:50 PM EST
Where
Newport News (C) County, 1.49 mi SSE of Denbigh
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.110, -76.540

Tree and power line were downed.

Thunderstorm Wind, Newport News (C)

When
August 13, 5:03 PM EST
Where
Newport News (C) County, 0.69 mi S of Oyster Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
37.070, -76.500

Tree was downed.

Thunderstorm Wind, Newport News (C)

When
August 13, 5:13 PM EST
Where
Newport News (C) County, 0.55 mi E of Hilton Vlg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
37.030, -76.460

Tree was downed.

Thunderstorm Wind, Louisa

When
August 13, 6:50 PM EST
Where
Louisa County, 0.88 mi SW of Fosters Store
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.020, -78.090

Trees were downed at Small Country Campground.

Thunderstorm Wind, Louisa

When
August 13, 6:58 PM EST
Where
Louisa County, 0.88 mi NW of Bell Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.960, -78.090

Several trees were downed.

Thunderstorm Wind, Louisa

When
August 13, 7:05 PM EST
Where
Louisa County, 3.05 mi ESE of Bell Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.930, -78.030

Several trees were downed.

Thunderstorm Wind, Goochland

When
August 13, 7:30 PM EST
Where
Goochland County, Hadensville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.830, -78.000

Tree was downed along Forest Grove Road.

Thunderstorm Wind, Hanover

When
August 13, 8:34 PM EST
Where
Hanover County, 1.76 mi SE of Oliver
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.830, -77.510

Trees were downed at Old Ridge Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2019Every state in 2019This day in weather historyWarnings in Virginia, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851739, 851740, 851741, 851742, 851743, 851744, 851745, 851746, 851754, 851755.